MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-080450
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured.A 8.0mm x 40mm x 50cm athletis pta balloon dilatation catheter was selected for a patient procedure in the subclavian vein to treat the patient's shunt failure and also in stent restenosis.The lesion was moderately tortuous and 75% stenosed.During the procedure, inside of the patient, the balloon ruptured on the second inflation at 15 atm.The shape of the rupture was a pinhole rupture.The device was removed from the patient using normal methods and without any problems.No additional damage was noted on the device.No patient complications were reported.The patient's condition after the procedure was good.The procedure was completed with another of the same device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: a visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 3mm proximal from the proximal markerband.An examination of the markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the tip observed no damage to the tip of the device.A visual and tactile examination of the shaft found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12563060
Report Number2134265-2021-12160
Device Sequence Number1453807
Product Code LIT
UDI-Device Identifier08714729974048
UDI-Public08714729974048
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2022
Device Model Number39347-080450
Device Catalogue Number39347-080450
Device Lot Number0025848869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1